Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 13, 2018, 8:55 PM CDT for 4 counties in Texas. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 15, 2018, 7:00 AM CDT
- In force
- 34 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River at Saltwater Barrier (NSBT2).
- Action stage
- 3.4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041780, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
779 WGUS44 KLCH 140155 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 855 PM CDT Fri Apr 13 2018 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Texas... Neches River at Neches River Saltwater Barrier TXC199-241-245-361-141554- /O.NEW.KLCH.FL.W.0072.180414T0155Z-180415T1200Z/ /NSBT2.1.ER.180414T0045Z.180414T0115Z.180414T1200Z.NO/ 855 PM CDT Fri Apr 13 2018 The National Weather Service in Lake Charles has issued a * Flood Warning for the Neches River at Neches River Saltwater Barrier. * until Sunday morning...or until the warning is cancelled. * At 8:15 PM Friday the stage was 4.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will remain at a stage near or slightly above 4.0 feet and begin falling Saturday morning. * Impact...At stages near 5.0 feet...Water is about two feet over portions of Four Oaks Ranch Road. && LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421 $$
1 follow-up statement
648
WGUS84 KLCH 141541
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1040 AM CDT Sat Apr 14 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Neches River at Neches River Saltwater Barrier
...The Flood Warning continues for the following rivers in
Louisiana...
Calcasieu River Near Glenmora
Calcasieu River At Old Town Bay
...The Flood Warning continues for the following rivers in
Louisiana...Texas..
Atchafalaya River At Morgan City
Sabine River Near Deweyville
LAC099-101-150540-
/O.CON.KLCH.FL.W.0042.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.180308T2234Z.180323T1200Z.000000T0000Z.NO/
1040 AM CDT Sat Apr 14 2018
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Saturday the stage was 6.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will remain near 6.6 feet.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
LAC079-150540-
/O.EXT.KLCH.FL.W.0050.000000T0000Z-180415T0600Z/
/GLML1.3.ER.180329T1518Z.180331T1430Z.180415T0000Z.NO/
1040 AM CDT Sat Apr 14 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until late tonight...or until the warning is cancelled.
* At 9:45 AM Saturday the stage was 12.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At stages near 12.0 feet...When the river is rising and
the gauge reading is forecast to reach 12 feet or higher. Roads
upstream from Glenmora, including Strothers Crossing Road near the
community of Calcasieu and Price Crossing Road near Hineston have
water on them and are subject to being closed. Also, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC019-150540-
/O.EXT.KLCH.FL.W.0049.000000T0000Z-180416T1300Z/
/OTBL1.2.ET.180328T2330Z.180404T1200Z.180415T1300Z.NO/
1040 AM CDT Sat Apr 14 2018
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Calcasieu River At Old Town Bay.
* until Monday morning...or until the warning is cancelled.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC011-019-TXC351-361-150540-
/O.CON.KLCH.FL.W.0025.000000T0000Z-000000T0000Z/
/DWYT2.2.ER.180224T2235Z.180405T0430Z.000000T0000Z.NO/
1040 AM CDT Sat Apr 14 2018
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 9:45 AM Saturday the stage was 24.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue rising to near 24.7 feet by this
evening then begin falling.
* Impact...At stages near 25.0 feet...Lowest roads beside the river
flood around Deweyville and subject to being closed. In addition,
low-lying roads in Southwest Beauregard Parish are flooded
including Robert Clark Road. Flooding occurs on the south side of
Niblett Bluff Park with access roads to camp houses cut off around
the park. Access roads to the river in Northeastern Orange County
become flooded.
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
TXC199-241-245-361-141610-
/O.CAN.KLCH.FL.W.0072.000000T0000Z-180415T1200Z/
/NSBT2.1.ER.180414T0045Z.180414T0245Z.180414T0430Z.NO/
1040 AM CDT Sat Apr 14 2018
The Flood Warning is cancelled for
The Neches River at Neches River Saltwater Barrier.
* At 10:15 AM Saturday the stage was 3.9 feet.
* Fell below flood stage at 11:30 PM Friday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.9 feet by tomorrow
morning.
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:08 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 13, 6:08 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
608 PM CDT Fri Apr 13 2018
.AVIATION...MVFR ceilings are expected through midnight with IFR
ceilings possible during the early morning. Ceilings will improve
a few hours after FROPA Saturday Morning. Showers and storms have
begun across the area, but mainly in SETX and CenLA. Chances will
increase across the remainder of the area through the evening.
Coverage will decrease from west to east through the morning.
South winds will quickly veer NW with the front.
&&
.PREV DISCUSSION... /issued 411 PM CDT Fri Apr 13 2018/
SYNOPSIS...
-Scattered to numerous severe storms will be possible overnight
through Saturday as a cold front moves across the region
-Damaging winds will be the primary threat with overnight
thunderstorms, but tornadoes and large hail will also be
possible.
-There will be a 10-20% chance of flash flooding overnight and
Saturday, with the greatest chance across far eastern Acadiana
-Storm total of rainfall of 1”-3” can be expected with isolated
higher totals of 5+”.
DISCUSSION...
Short Term…Tonight and Saturday...
Radar and satellite imagery over the past several hours show
convection has developed across portions of the Lower Mississippi
River Valley and Central Plains. These strong to severe
thunderstorms are expected to continue to develop through this
evening as a the combination of a dryline and cold front pushes
eastward into the Arklatex region. Deep layer shear in excess of
40 knots aligned parallel to the front/dryline should result in
upscale growth of initial convection into an organized line. The
latest round of 12Z HREF guidance depicts such an evolution with a
line of thunderstorms moving through the CWA overnight tonight
and exiting Acadiana Saturday afternoon. As far as timing of this
event, the greatest potential for strong to severe thunderstorms
across portions of the area will be as follows:
Interior Southeast Texas/Piney Woods: 11 PM – 4 AM
Alexandria – Lake Charles – Beaumont: 3 AM – 7 AM
Acadiana: 6 AM – Afternoon
SPC has most of the area highlighted in a Slight Risk of severe
of severe thunderstorms tonight and through tomorrow. The far
southeastern portion of the CWA is highlighted in an Enhanced Risk
based on the potential for restrengthening of thunderstorms
tomorrow afternoon. The primary threat with thunderstorms tonight
will be damaging winds. In addition to damaging winds, 0-1 km and
0-3 km storm relative helicity in excess of 200 m2/s2 will
supportive of tornadoes with any bowing portions of the QLCS/LEWP
that develop. While large hail cannot be ruled out, based on the
predominant linear convective mode, it should be the least likely
of the severe weather threats. The best chance for large hail will
be with any isolated cells that can develop ahead of the main
line late tonight across SE Texas/Central Louisiana or across far
eastern Acadiana/Southeast Louisiana on Saturday.
This morning's 12Z LCH and model forecast soundings all indicate
that a deep warm cloud layer will be in place over the region which
will be supportive of efficient precipitation production. While
the squall line should be fairly progressive, a widespread 1"-3"
of rainfall is expected with local amounts in excess of 5 inches
possible. Currently, 3-hour flash flood guidance across the
region ranges from 3.5-5 inches. The 12Z HREF guidance had a
10%-30% chance of rainfall exceeding these values across portions
of southeastern Acadiana tomorrow and this corresponds well with
the Slight Risk of Excessive rainfall issued by WPC. At this
point, while flash flooding will be possible tomorrow, the threat
does not appear to be widespread enough to warrant a Flash Flood
Watch at this time.
Rainfall is expected to gradually come to an end from west to east
Saturday afternoon as the cold front exits the region. Behind the
front much cooler, drier air will filter in on brisk northerly
winds Saturday into Sunday.
Long Term…Sunday through Friday...
An upper level ridge will build across the central CONUS in the
wake of the trough that will bring tonight's cold front. Surface
high pressure will result in dry conditions and cooler
temperatures on Sunday and Monday. Temperatures will begin to
moderate through the middle part of the week but conditions should
remain predominately dry with relatively zonal 500 hPa flow in
place over the central US. The next substantial shortwave trough
is expected to approach the region next weekend brining another
chance for showers and thunderstorms.
MARINE...
Strong onshore flow will persist through the evening in advance
of an approaching cold front. A broad line of thunderstorms is
expected tonight into Saturday with the frontal passage. Strong
offshore flow will develop in the wake of the front late Saturday.
Northerly winds of 20-25 knots with gusts to 35 knots and seas of
4-8 feet with seas up to 10 feet will be possible. Strong offshore
flow will persist into Sunday before relaxing on Monday afternoon
as high pressure once again settles over the region. Therefore,
the Small Craft Advisory currently in effect through Saturday
night will likely be extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 70 41 62 / 90 60 10 0
LCH 65 71 44 65 / 90 60 10 0
LFT 68 70 44 62 / 50 90 20 0
BPT 63 71 41 66 / 90 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 10 PM CDT this evening for LAZ041>045-
052>055-073-074.
TX...Wind Advisory until 10 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through late Saturday night for
GMZ430-432-435.
&&
AVIATION...05Hazardous weather outlook, Apr 13, 3:38 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 338 PM CDT Fri Apr 13 2018 LAZ027>033-TXZ180-201-259>262-142045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 338 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms will increase in coverage and intensity during the evening before being overtaken by a developing squall line late Friday night into Saturday morning. Some of these storms may be strong to severe with damaging winds, large hail and tornadoes possible. In addition, some thunderstorms may produce locally heavy rainfall which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms will gradually end from west to east during the day Saturday as the cold front moves through. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ041>045-052>055-073-074-TXZ215-216-142045- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- 338 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered showers and thunderstorms will increase in coverage and intensity during the evening before being overtaken by a developing squall line late Friday night into Saturday morning. Some of these storms may be strong to severe with damaging winds, large hail and tornadoes possible. In addition, some thunderstorms may produce locally heavy rainfall which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms will gradually end from west to east during the day Saturday as the cold front moves through. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-470-472-475-142045- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 338 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A squall line will move across the coastal waters late Friday night into Saturday morning. Some of these storms may be strong to severe with damaging winds, large hail and waterspouts possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Storms will gradually end from west to east during the day Saturday as the cold front moves through. Brisk offshore flow is expectected to continue through Saturday before decreasing Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-142045- Sabine Lake-Calcasieu Lake-Vermilion Bay- 338 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This Afternoon and Tonight. A squall line will move across the inland lakes and nearshore bays late tonight into Saturday morning. Some of these storms may be strong to severe with damaging winds, large hail and waterspouts possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms will gradually end from west to east during the day Saturday as the cold front moves through. Brisk offshore flow is expectected to continue through Saturday before decreasing Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:54 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 36 min |
| Apr 14, 4:03 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 42 min |
| Apr 14, 4:19 AM CDT | Wind Advisory | LCH | 12 hr | |
| Apr 14, 4:26 AM CDT | Severe Thunderstorm Warning | LCH | Newton | 49 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.